Oregon, 2005Strong Wind in Oregon, February 13, 2005
February 13, 2005 · NWS PDT · 1 event in 1 county or zone
A strong wind gust knocked down trusses of a church under development in Hermiston.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong wind gust knocked down trusses of a church under development in Hermiston.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Feb 13, 9:15 AM PST, 3 hours 45 minutes earlier.
Area forecast discussion, Feb 13, 9:15 AM PST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
915 AM PST SUN FEB 13 2005
.SHORT TERM...A SHORT WAVE MOVED THROUGH LAST NIGHT ENHANCING
SHOWERS OVER WASHINGTON AND OREGON. CLEARING HAS OCCURRED OVER THE
LOWER COLUMBIA BASIN AND CENTRAL OREGON BEHIND THE WAVE. PATCHY FOG
DEVELOPED OVER CENTRAL OREGON WHERE COOLING TO THE DEWPOINT OCCURRED
DUE TO CLEARING AND ABUNDANT LOW LEVEL MOISTURE FROM THE OVERNIGHT
PRECIPITATION. EXPECT THIS FOG TO DISSIPATE QUICKLY THIS MORNING AS
SOLAR HEATING STARTS. SOME SHOWERS ARE LINGERING IN UPSLOPE FLOW
OVER THE NORTHEAST OREGON MOUNTAINS AND NEAR THE CREST OF THE
CASCADES. UPDATED FORECAST TO REFLECT THESE TRENDS.
BROAD CYCLONIC FLOW WILL REMAIN OVER THE AREA THROUGH MONDAY. A
DISTURBANCE WILL MOVE THROUGH MONDAY AND ENHANCE SHOWER ACTIVITY IN
THE MOUNTAINS AGAIN. COONFIELD
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 47 31 47 23 / 20 10 10 10
ALW 50 31 49 24 / 20 10 10 0
PSC 51 27 50 21 / 10 10 10 0
YKM 48 20 49 20 / 10 10 10 10
HRI 50 28 49 22 / 10 10 10 0
ELN 47 23 44 18 / 10 10 10 10
RDM 41 22 41 17 / 20 20 10 10
LGD 40 24 37 18 / 60 20 20 10
5J0 41 27 41 18 / 50 20 10 10
DLS 51 30 51 24 / 10 10 10 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
.OR...NONE.
.WA...NONE.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
76/
Hazardous weather outlook, Feb 13, 5:15 AM PST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
515 AM PST SUN FEB 13 2005
ORZ041>050-WAZ024>030-141300-
NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)-
FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-EAST COLUMBIA RIVER GORGE (WA)-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN (WA)-
FOOTHILLS OF THE BLUE MOUNTAINS (WA)-NORTHWEST BLUE MOUNTAINS-
515 AM PST SUN FEB 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A MOIST SOUTHWEST FLOW COMBINED WITH AN UPPER LEVEL JET STREAK OVER
OREGON WILL BRING NUMEROUS RAIN AND SNOW SHOWERS ACROSS CENTRAL AND
NORTHEAST OREGON AND THE SOUTHEAST CORNER OF WASHINGTON. SNOW
LEVELS WILL BE AROUND 3000-3500 FEET. THE HEAVIEST ACCUMULATION OF
SNOW WILL BE OVER THE NORTHERN BLUE MOUNTAINS WHERE 2-4 INCHES OF
ACCUMULATION IS EXPECTED. THE UPPER LEVEL JET WILL MOVE INTO IDAHO
LATE TODAY WITH SHOWERS TAPERING OFF TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
COLD AND DRY AIR WILL SPREAD ACROSS THE REGION MONDAY AND MONDAY
NIGHT. MEANWHILE...AN UPPER LEVEL LOW WILL POSITION ITSELF OFF THE
CALIFORNIA COAST. PRECIPITATION FROM THE LOW WILL SPREAD ACROSS
CENTRAL OREGON WEDNESDAY THEN OVER THE REMAINDER OF THE REGION LATER
IN THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.
In the hours before
Local storm report, Feb 13, 8:07 AM PST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
807 AM PST SUN FEB 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 1 SW MEACHAM 45.49N 118.44W
02/13/2005 4.0 INCH UMATILLA OR TRAINED SPOTTER
4 INCHES OF NEW SNOW SINCE SATURDAY EVENING AT MEACHAM
LAKE. ELEVATION 3820 FEET.
0642 AM SNOW FLORA 45.88N 117.30W
02/13/2005 2.0 INCH WALLOWA OR DEPT OF HIGHWAYS
2 INCHES OF NEW SNOW SINCE SATURDAY EVENING. ELEVATION
4300 FEET.
0649 AM SNOW 8 NW UKIAH 45.22N 119.05W
02/13/2005 3.0 INCH UMATILLA OR DEPT OF HIGHWAYS
3 INCHES OF NEW SNOW AT BATTLE MOUNTAIN SUMMIT SINCE
SATURDAY EVENING. ELEVATION 4254 FEET.
0715 AM SNOW 1 SE PRINEVILLE 44.29N 120.83W
02/13/2005 1.0 INCH CROOK OR TRAINED SPOTTER
1 INCH OF NEW SNOW SINCE SATURDAY EVENING. ELEVATION 2880
FEET.
&&
JASLocal storm report, Feb 13, 10:41 AM PST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
1041 AM PST SUN FEB 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 1 SW MEACHAM 45.49N 118.44W
02/13/2005 4.0 INCH UMATILLA OR TRAINED SPOTTER
4 INCHES OF NEW SNOW SINCE SATURDAY EVENING AT MEACHAM
LAKE. ELEVATION 3820 FEET.
0642 AM SNOW FLORA 45.88N 117.30W
02/13/2005 2.0 INCH WALLOWA OR DEPT OF HIGHWAYS
2 INCHES OF NEW SNOW SINCE SATURDAY EVENING. ELEVATION
4300 FEET.
0649 AM SNOW 8 NW UKIAH 45.22N 119.05W
02/13/2005 3.0 INCH UMATILLA OR DEPT OF HIGHWAYS
3 INCHES OF NEW SNOW AT BATTLE MOUNTAIN SUMMIT SINCE
SATURDAY EVENING. ELEVATION 4254 FEET.
0700 AM SNOW JOSEPH 45.35N 117.23W
02/13/2005 4.0 INCH WALLOWA OR CO-OP OBSERVER
4.0 INCHES OF NEW SNOW SINCE SATURDAY EVENING. ELEVATION
4086 FEET.
0715 AM SNOW 1 SE PRINEVILLE 44.29N 120.83W
02/13/2005 1.0 INCH CROOK OR TRAINED SPOTTER
1 INCH OF NEW SNOW SINCE SATURDAY EVENING. ELEVATION 2880
FEET.
&&
JASStrong Wind, Lower Columbia Basin
- When
- February 13, 1:00 PM PST
- Where
- Lower Columbia Basin forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $9,000
- Reported by
- NEWSPAPER
- Coordinates
- 45.506, -119.160 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Michigan, February 13 to 14, 2005$275,000 · 5 events
- Hail in Texas, February 13, 2005$148,000 · 2.75 in hail · 9 events
- Avalanche in Colorado, February 13, 20051 injured · 1 event
- Avalanche in Colorado, February 13, 20051 injured · 1 event
- Blizzard and Heavy Snow in Alaska, February 13 to 16, 200557 kt wind · 7 events
- Flooding in Indiana, February 13 to 23, 20052 events
- High Wind in Alaska, February 13 to 14, 200570 kt wind · 2 events
- Dense Fog in Utah, February 13, 20051 event
- Flood in Missouri, February 13, 20051 event
- Debris Flow in Utah, February 13, 20051 event
- Strong Wind in Kansas, February 13, 2005$3,000 · 1 event
- Avalanche in Utah, February 13, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437689.